Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2007, 3:17 PM CDT for Lincoln County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 3:17 PM CDT (20:17 UTC)
- Expired
- May 27, 2007, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 272018
SVRLSX
MOC113-272045-
/O.NEW.KLSX.SV.W.0129.070527T2017Z-070527T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 345 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES EAST OF DAVIS...OR 4 MILES NORTH OF
TROY...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIEL
FOLEY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
3898 9068 3895 9068 3895 9099 3894 9102
3912 9105 3917 9072
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 272035
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SUN MAY 27 2007
MOC113-272045-
/O.CON.KLSX.SV.W.0129.000000T0000Z-070527T2045Z/
LINCOLN MO-
335 PM CDT SUN MAY 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL AND EASTERN LINCOLN COUNTY...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF FOLEY...OR ABOUT 7 MILES
NORTHEAST OF TROY...MOVING EAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...FOLEY
AND WINFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
3898 9068 3895 9068 3895 9099 3894 9102
3912 9105 3917 9072
$$
CARNEY000
WWUS53 KLSX 272045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN MAY 27 2007
MOC113-272055-
/O.EXP.KLSX.SV.W.0129.000000T0000Z-070527T2045Z/
LINCOLN MO-
343 PM CDT SUN MAY 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY HAS
BEEN ALLOWED TO EXPIRE...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...IT WILL CONTINUE TO BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL...AND DEADLY LIGHTNING AS IT
MOVES EAST AT AROUND 10 MPH THROUGH EASTERN LINCOLN COUNTY INTO
CALHOUN COUNTY.
LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
3898 9068 3895 9068 3895 9099 3894 9102
3912 9105 3917 9072
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:32 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 27, 12:32 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1232 PM CDT SUN MAY 27 2007 .DISCUSSION... LTL CHG IN MODEL TRENDS THIS FCST CYCLE WITH CWA FCST TO RMN IN THE SPLIT BTWN THE N AND S BRANCHES OF THE WESTERLIES. THIS MEANS THAT UPR LVL FTRS WL RMN ILL-DEFINED...WITH GFS ADDING EXTRA CONFUSION BY SUPRIOUS VORT CNTRS GENERATED BY CNVTV FEEDBACK. FORTUNATELY...GFS AND WRF/NAM RMN IN XCLNT AGREEMENT ON SFC FTRS...WITH THE FIRST FNT AFFECTING THE AREA TDA...AND THE SECOND APRCHG THE REGION ON WED. THESE LO LVL BNDRYS SHUD SHUD BE THE PRIMARY FOCUSING MECHANISMS FOR CNVTN IN THIS MOIST/MDTLY UNSTBL AMS. SINCE GOING FCSTS ALREADY ARE KEYING ON THESE FTRS...MAIN CHGS IN THIS PKG ARE ADJUSMENTS TO ACCOUNT FOR OBSERVED AND EXPECTED SHORT TERM TRENDS. FIRST CDFNT JUST NOW APRCHG FAR NW COUNTIES. BAND OF SHRA/ISOLD TSRA HAS FORMED AHD OF THE FNT...PSBLY ALG OLD OUTFLO BNDRY...AND THIS BAND CONTS TO WORK E. MEANWHILE...ANOTHER NE-SW ORIENTED BAND OF SHRA/TSRA IS STRETCHING FROM E OZARKS INTO CNTRL IL. WHILE BOTH OF THESE PCPN AREAS MAY DIMINISH DURG THE MRNG...THINK THAT WE SHUD SEE REGENERATION OF CNVTN THIS AFTN OVR N HALF OF CWA ALG E-W CNVGC ZN. THIS CNVGC MAY BE ASSOC WITH STALLED OUT CDFNT...BUT RUC SUGGESTS IT IS MORE LIKELY ALG OUTFLO PRODUCED BY BAND OF PCPN PRECEEDING FNT ERY TDA. SINCE AMS IN THE WRM SECTOR RMNS WEAKLY CAPPED...ONCE AMS BCMS SLGTLY UNSTBL CNVGC ALG BNDRY SHUD EASILY ALLOW CNVTN TO BLOSOM. AND WITH A FOCUSING MECHANISM PRESENT COVERAGE OF TSRA/SHRA NR THE BNDRY SHUD BE MUCH GTR THAN THE HIT AND MISS ACTIVITY WEVE EXPERIENCED THE LAST 2 AFTNS...AND POPS HV BEEN ADJ ACCORDINGLY. WITH PWATS ARND 1.5 INCHES HV ALSO INCLUDED MENTION OF HVY RAIN. ISOLD SVR THRT WL ALSO PERSIST DURG THE AFTN/EVE...MUCH LIKE THE LAST 2 DAYS...WITH EXACT THRT DETERMINED BY HOW MUCH AMS CAN DESTABILIZE WITH THE WDSPRD CLD COVER AND FAIRLY EXTENSIVE PCPN THAT IS EXPECTED. WL CONT THIS MENTION IN THE HWO. CNVTN TRENDS THIS AFTN...AND RESULTANT OUTFLO BNDRYS...WL ULTIMATELY DETERMINE CVG OF PCPN INTO THE ERY EVE HRS...BUT IN GENL EXPECT A DIURNAL LESSENING OF THE TSRA/SHRA DURG THE NXT AS AMS STBLZ WITH LOSS OF DAYTIME HTG. TDAS BNDRY IS FCST TO LOSE ITS IDENTITY LTR THIS AFTN AND TNGT...SO BY MON AND TUE AMS-TYPE CNVTN WL ONCE AGAIN BCM THE PRIMARY PCPN THRT. UNDOUBTEDLY THERE WL A CHC OF OVRNGT PCPN WITH VRY WK UPR LVL FTRS THAT WL DRIFT INTO THE AREA FROM THE S PLAINS...BUT MAIN PCPN THRT SHUD BE TIED TO DIURNAL ACTIVITY. TRUETT && .AVIATION... FOR THE 18Z TAFS... LOOKS LIKE THE COLD FRONT HAS JUST ABOUT STALLED NORTH OF THE I-70 CORRIDOR. SOME MARGINAL CIGS ALONG AND NORTH OF THE FRONT WITH VFR CONDITIONS SOUTH. PRIMARY FOCUS IS CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. STORMS HAVE ALREADY BROKEN OUT SOUTHEAST OF HE CWFA OVER THE OZARKS WHERE THINNER CLOUDS HAVE PREVAILED TODAY AND THERES BEEN MORE HEATING. STORMS ARE DRIFTING NORTHEAST TOWARD THE AREA AND I EXPECT COVERAGE AND INTENSITY TO INCREASE THIS AFTERNOON...THOUGH IM NOT SURE WELL SEE MORE THAN 30-50% AREAL COVERAGE. CONDITIONS SOUTH OF THE FRONT SHOULD REMAIN VFR OUTSIDE OF ACTIVE CONVECTION. ALL MODEL GUIDANCE IS HINTING THE STORMS WILL DIE DOWN WITHIN A COUPLE OF HOURS AFTER SUNSET...LEAVING BEHIND ISOLATED SHOWERS. AREAS THAT RECEIVE RAIN COULD DEVELOP SOME MARGINAL FOG LATE TONIGHT...THOUGH IM NOT YET READY TO INCLUDE ANY IN THE TERMINALS. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 27, 6:23 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 623 AM CDT SUN MAY 27 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 623 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION TODAY AND INTO EARLY TONIGHT. THIS ACTIVITY IS EXPECTED TO BE MUCH MORE WIDESPREAD THAN THE SPOTTY STORMS OF THE PAST FEW AFTERNOONS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER A FEW OF THE STRONGER STORMS MAY PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...AND SOME HAIL. SOME LOCATIONS NORTH OF INTERSTATE 44 IN MISSOURI...AND ALONG AND NORTH OF INTERSTATE 70 IN ILLINOIS...COULD EXPERIENCE SEVERAL ROUNDS OF THUNDERSTORMS...WHICH WILL RESULT IN LOCALLY HEAVY RAINFALL TOTALS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH WEDNESDAY NIGHT...WITH THE THUNDERSTORM THREAT FINALLY ENDING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON THURSDAY. THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY THE WARM UNSTABLE AIR THAT WILL CONTINUE TO BLANKET THE NATIONS MIDSECTION. A COLD FRONT WILL ALSO AID IN THE THUNDERSTORM DEVELOPMENT ON WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...GUSTY WINDS...OR HEAVY RAIN THAT THEY OBSERVE. TRUETT
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.